Gallbladder out 6 mo.now

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smellycat
New Member


Date Joined Apr 2008
Total Posts : 4
   Posted 4/9/2008 1:33 PM (GMT -7)   
Hi Everyone,
           I'm new here and have been reading everyones experiences.I have had my Gallbladder  out for 6 mo, now.At first it seemed everything was going to be fine,had a few issues of  course with what I ate and the dreaded diarrhea confused  And that came and went with a combo of constipation, then diarrhea,then I'd be fine for awhile,then it would go back and forth off and on But now, everything I eat is killing me. I get these awful intestinal cramps and then diarrhea,and under my shoulder blades have been hurting 2(ow!)My diarrhea has also been a yellow color too(sry, so gross) I was told that that is too much biliary acid? Has anyone else experienced this? I read how some of you are taking Welchol,Questran,Caltrate-d and others.Would these help and has anyone had this crazy off and on thing,now its everytime I eat,no matter what I eat.Especially out! But after I go to the bathroom the cramping pain goes away until I eat again.I hate food anymore! mad I really appreciate everyones input and suggestions.It helps coming from others who actually know what you're going through.
Someone told me maybe it was;nt my gallbladder but my Dr.said it was so pack with stones and was right on the verge of infection so thats not it and she moved away to advance in medicine.So here I am!Any suggestions would be great,Thanks everyone yeah

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/9/2008 2:15 PM (GMT -7)   
It's very easy to develop diarrhea and acid reflux (and sometimes constipation too) after getting your GB taken out. After all, it is a functioning organ; most people aren't 100% normal after removing any organ that functions (except maybe a kidney or part of a liver).

Anyways, I'm one of the people on Welchol. It keeps me from having bile (yellow, burning) diarrhea. You can ask your GI for a prescription. It sounds like your pains are probably gas-related, so you might want to stay away from acidic foods for a while and maybe try some gas relief pills. I used the chewable kind in college to pretty good results.

Even with the Welchol, I have to be a bit careful about what I eat. No deep-fried foods, fast food on very rare occasions, no apples, no caffeine. Milk and grape juice are sort of touchy for me; I have to limit how much I eat (funny, but I seem okay with a serving or two of ice cream or yogurt or cheese).

Also, I do suggest you start on the Caltrate 600 w/ vitamin D as soon as you can pick some up. You may be like Inape and that's all you need (me, I still need the Welchol), but it may also help with the pain. I had a real bad spell three years ago--I think I had an allergic reaction to sugar alcohol--and I hurt and had bad diarrhea. And it was the calcium that got my guts calmed down and helped get them regulated again. Calcium seems to help soothe irritations in the intestines, so that's probably what helped me--between too much bile acid and the reaction to the sugar alcohol, I had them all messed up.

smellycat
New Member


Date Joined Apr 2008
Total Posts : 4
   Posted 4/9/2008 7:22 PM (GMT -7)   

keriamon,

           Thanks for the reply.I will try the caltrate!Anything that helps.Thanks again! :-)


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/10/2008 10:26 AM (GMT -7)   
I hope it helps you. Just a couple of doses flipped a switch in me and I quit hurting. And between getting back on the Welchol and taking the calcium at the same time, the diarrhea stopped as suddenly as it started.

smellycat
New Member


Date Joined Apr 2008
Total Posts : 4
   Posted 4/10/2008 11:56 AM (GMT -7)   
  I hope it works for me too.The pain is awful when I have it,I feel like I'm having labor pains,but no cute baby arrives(lol).Gotta put a little humor in it I guess?I'll let you know if it helps.Thanks again,I appreciate your help.
Do you have any idea about the shoulder blade pain?Will the Welchol help or is this just something you deal with from the gallbladder removal?I was having this before the gallbladder removal too.It feels worse now though,especially after a meal.It's a learning experience thats for sure! eyes

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/10/2008 2:03 PM (GMT -7)   
Gas often lodges under the shoulder blade, and the bile can cause gas (or something you are eating that you can't digest very well anymore can cause it). I'd definitely try some gas relief tablets too when you start hurting in the chest or shoulders.

If bile is causing the gas, then the Welchol may help. If it's your diet, then you have to muddle through and try to figure out what exactly is causing it (and by "it" I mean more than one thing in most cases!)

smellycat
New Member


Date Joined Apr 2008
Total Posts : 4
   Posted 4/11/2008 3:24 PM (GMT -7)   
Well, that makes sense about the gas and the shoulder blade pain.It gets frustrating on the eating part,because one time I'm o.k. eating something and other times I'm not o.k.?I guess for now it will be trial and error.Thanks for the information.I appreciate it!I will definitely see about the Welchol,on my way to get the caltrate right now.Thanks again! 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:23 AM (GMT -7)
There are a total of 2,734,619 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
302 Guest(s), 14 Registered Member(s) are currently online.  Details
alephnull, imagardener2, Butterflake, Teamchris, NiceCupOfTea, maria2016, PA_grandma, ChickenArise, Ed Ski, Traveler, njfillet, Myself 09, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer